Wyoming, 2025

Winter Storm in Wyoming, March 17 to 18, 2025

March 17 to 18, 2025 · NWS RIW · 8 events in 8 counties and zones

A rather wet, Pacific system tracked across western and central Wyoming and brought locally heavy snow. The highest amounts fell in the northwestern mountains with up to 20 inches falling in the Tetons and 18 inches in the Absarokas.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

A rather wet, Pacific system tracked across western and central Wyoming and brought locally heavy snow. The highest amounts fell in the northwestern mountains with up to 20 inches falling in the Tetons and 18 inches in the Absarokas. In the lower elevations, Dubois picked up 10 inches of new snow with 9 inches around Lander. In northern Johnson County, snow combined with wind gusts as high as 50 mph to bring local blizzard conditions, closing Interstates 25 and 90 for a period of time on the afternoon of March 18th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Mar 17, 6:29 PM MST, 2 hours 31 minutes earlier. Its key messages:

  • Snowfall continues to progress southward across the state overnight tonight into Tuesday. Snow will also be accompanied by gusty north winds with the front tonight, creating hazardous conditions. Winter Storm Warnings and Advisories already in effect into the day Tuesday.
  • Snow will taper off in the afternoon for most locations, with most accumulations being confined to grassy areas. An area of heavy snow will be possible Tuesday afternoon over the eastern half of Sweetwater County.
  • Another snow storm looks to impact the area Thursday afternoon into Friday morning. Strong wind will accompany this weather system as well.
Area forecast discussion, Mar 17, 6:29 PM MST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
729 PM MDT Mon Mar 17 2025

.KEY MESSAGES...

- Snowfall continues to progress southward across the state
  overnight tonight into Tuesday. Snow will also be accompanied
  by gusty north winds with the front tonight, creating
  hazardous conditions. Winter Storm Warnings and Advisories
  already in effect into the day Tuesday.

- Snow will taper off in the afternoon for most locations, with
  most accumulations being confined to grassy areas. An area of
  heavy snow will be possible Tuesday afternoon over the eastern
  half of Sweetwater County.

- Another snow storm looks to impact the area Thursday afternoon
  into Friday morning. Strong wind will accompany this weather
  system as well.

&&

.UPDATE...
Issued at 152 PM MDT Mon Mar 17 2025

Next storm system on track for the next 36 hours, with snowfall
overspreading western and central Wyoming starting overnight
tonight. Latest near-term models have helped resolve some of the
snowfall totals a bit, but the overall forecast remains on
track. Snow will start from Afton to Cody between 5 and 10pm,
from Kemmerer to LND/RIW to Buffalo between 10pm and 3am, and
RKS to CPR between 3am and 8am. With winds from the north along
with the snow, best chances for snowfall will be along north to
northeast facing slopes, especially focusing on areas like LND
and Buffalo. North winds will be particularly gusty, leading to
some hazardous conditions, with near-blizzard-like conditions
with the initial frontal passage. The only limiting factor on
snow accumulations will be the warmer ground temperatures, so
initial melting will continue well beyond the snowfall
initiation times. Tuesday afternoon, the main snow areas will be
what's left with the front along the I-25 corridor, along with
some convective snow banding that models are picking up oncoming
off the Wind River range and sweeping into eastern Sweetwater
County. All snowfall should be ending Tuesday evening, with
quickly clearing skies from the northwest overnight.

&&

.DISCUSSION...
Issued at 408 AM MDT Sun Mar 16 2025

The weather pattern remains active today, although impacts will
not be as high as yesterday (Sunday). Winds have been
progressively decreasing this morning, with Lander and Red
Canyon/South Pass continuing to gust to 57 and 67 mph
respectively. Wind gusts of 30 to 40 mph will be common across
much of the forecast area late in the morning into the early
afternoon and quickly subsiding after sunset this evening. A
cold front associated with the incoming storm system will
progress southward over Johnson County and the Bighorn Basin
this morning, becoming stationary by midday. This will allow
northerly winds to be in place at locations like Cody, which
will have impacts later tonight.

Snow will return to northwestern portions this morning, with
periods of moderate to heavy snow expected through the day as
the next surge of Pacific moisture arrives. Most of this snow
will remain in the mountains, with little to no accumulation
occurring in the Jackson/Star Valley. Any accumulation would
occur on grassy areas as temperatures today will be in the
middle to upper 30s. Snow will spread southward across western
portions and over northern portions this evening, as the main
storm system moves over the Great Basin. There is a brief period
of 1 to 2 hours where precipitation will start as a rain/snow
mix for places like Jackson, the Star Valley and Cody, but will
change to all snow before midnight. The aforementioned northerly
wind at Cody could keep temperatures cooler than expected and
result in a faster turnover to snow.

Snow will spread southward through the night tonight, with a
burst of snow being possible for most locations east of the
Divide from after midnight through 9am. This would have the most
impact during the morning commute Tuesday, as snowfall rates are
expected to decrease by mid to late morning. Buffalo looks to
have the highest snowfall rates Tuesday morning, with heavy snow
occurring from 6am to 12pm. Snow will then be waning from
northwest to southeast through the rest of the day, with light
snow lingering for most areas through the afternoon and ending
by sunset Tuesday evening. North to northwesterly winds, with
gusts up to 35 mph, will also develop across the area through
the morning in the wake of this fast moving cold front. Another
focal point for heavy snow potential will be the eastern half
of Sweetwater County. A sfc convergence zone looks to be in
place from the south end of the Wind River Mountains
southeastward into Sweetwater County in the afternoon. Steep
lapse rates of 8 C/km and 200 J/kg of CAPE will be in place in
this area as well. Bands of intense heavy snow are thus
expected, impacting portions of Interstate 80 from the Bitter
Creek area eastward to the Sweetwater/Carbon County line. Snow
will end across much of the area through the evening, with
lingering light snow across Sweetwater County and ending by
sunrise Wednesday morning. Winds will be decreasing through the
evening.

Dry and below normal temperatures will be in place Wednesday, as
the main trough axis continues to exit the region. Winds will be
somewhat gusty in wind prone locations, as the pressure gradient
will remain a bit tight as the storm continues its eastward
progression over the Central Plains.

A transitory ridge will briefly be in place Wednesday night, as
another storm system quickly moves over the region late Thursday
afternoon into Thursday night. This system will bring another
round of snow across the CWA. The good news is this system looks
to mainly impact the area through the overnight hours. Another
storm looks to bring another round of snow to the area Saturday,
as the Thursday system quickly exits eastward.

&&

.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 402 PM MDT Mon Mar 17 2025

West of the Divide...KBPI/KJAC/KPNA/KRKS Terminals.

A strong cold front and associated snow showers remains on
track to impact all terminals this TAF period, with the first
terminal being KJAC by 02Z, followed by KBPI/KPNA around 09Z
then KRKS around 16Z. As the cold front moves through expect
winds to become more north/northwesterly and gusty. Gusty winds
above 20 kts are forecast at KJAC and above 30 knots at
KBPI/KPNA with the passage of the front. KRKS will remain gusty
the entire TAF period with gusts between 25-35 knots. Anticipate
IFR/low MVFR ceilings and IFR visibilities with heavy snow and
gusty winds as the cold front treks through.

East of the Divide...KCOD/KCPR/KLND/KRIW/KWRL Terminals.

Strong, gusty winds will continue at most east of the Divide
terminals until around 02Z. KCOD is the exception with winds
remaining on the lighter side for the first hours of the TAF period.
A strong cold front remains on track to bring snow and wind to most
terminals this TAF period. KCOD and KWRL will likely see snow and
impacts first around 06/07Z followed by KRIW and KLND around 12/13Z.
KCPR should begin seeing snow and reduced flight conditions around
18Z. Precipitation could begin as a rain or rain/snow mix but
is forecast to quickly change over to snow. As the cold front
moves through expect winds to become more northerly and gusty.
Anticipate IFR/low MVFR ceilings and IFR visibilities with
heavy snow and gusty winds when the cold front treks through.

Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for
the latest information on icing and turbulence forecasts.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 6 PM MDT Tuesday for WYZ001-002-012.

Winter Weather Advisory until 6 PM MDT Tuesday for WYZ003-004-
024.

Winter Weather Advisory from 11 PM this evening to 6 PM MDT
Tuesday for WYZ005>007-011-016.

Winter Storm Warning until 11 PM MDT Tuesday for WYZ008-009.

Winter Storm Warning from 11 PM this evening to 11 PM MDT
Tuesday for WYZ010.

Winter Weather Advisory until noon MDT Tuesday for WYZ013-023-
025.

Winter Storm Warning from 3 AM to 6 PM MDT Tuesday for WYZ015-
018.

Winter Weather Advisory from 3 AM to 6 PM MDT Tuesday for
WYZ017-020.

Winter Weather Advisory from 3 AM to 11 PM MDT Tuesday for
WYZ019-022.

Winter Weather Advisory from 6 AM Tuesday to 6 AM MDT
Wednesday for WYZ028>030.

&&

UPDATE...Straub
DISCUSSION...LaVoie
AVIATION...Gerhardt
Hazardous weather outlook, Mar 17, 5:10 AM MST, 15 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
610 AM MDT Mon Mar 17 2025

WYZ001>020-022>030-181615-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Bighorn Basin-Southwest Bighorn Basin-Southeast Bighorn Basin-
Owl Creek and Bridger Mountains-Bighorn Mountains West-
Bighorn Mountains Southeast-Northeast Johnson County-
Southeast Johnson County-Teton and Gros Ventre Mountains-
Jackson Hole-Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
610 AM MDT Mon Mar 17 2025

...Multiple Winter Storm Warnings and Winter Weather Advisories in
effect through Tuesday night...

This Hazardous Weather Outlook is for Western and Central Wyoming.

.DAY ONE...Today and tonight.

Strong winds will be decreasing through the morning, but gusts of 35
to 45 mph will remain widespread through the afternoon.

Snow will return to northwestern portions this morning and continue
through the rest of the day, spreading across western portions
tonight. A cold front will progress southward, bringing snow across
areas east of the Divide through the overnight hours tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday through Tuesday night...Snow will be widespread across the
forecast area by Tuesday morning, with moderate to heavy snow
expected along with wind gusts of 30 to 40 mph. Snowfall rates will
taper off in the afternoon, but remain somewhat heavy over Sweetwater
County.

Thursday through Saturday...Two more chances for snow will arrive
Thursday/Thursday night and again Saturday. Initial indications is
for most of the snow to stay in the higher elevations.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Mar 17, 5:03 PM MST, 3 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Riverton WY
603 PM MDT Mon Mar 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     Non-Tstm Wnd Gst 15 E Smoot              42.64N 110.64W
03/17/2025  M115 MPH         Lincoln            WY   Mesonet

            Mesonet station MCOBT Mount Coffin (BTAVAL).

0426 PM     Non-Tstm Wnd Gst 10 NE Atlantic City     42.62N 108.61W
03/16/2025  M107 MPH         Fremont            WY   Mesonet

            Mesonet station KREC Red Canyon - South
            Pass.

0519 PM     Non-Tstm Wnd Gst Alta                    43.76N 111.04W
03/16/2025  M90 MPH          Teton              WY   Mesonet

            Mesonet station GW3806 ALTA.

0720 PM     Non-Tstm Wnd Gst 3 SW Lander             42.80N 108.77W
03/16/2025  M83 MPH          Fremont            WY   Mesonet

            Mesonet station PC454 Moss Rock.

0250 AM     Non-Tstm Wnd Gst 8 E Sunlight Basin      44.74N 109.38W
03/17/2025  M83 MPH          Park               WY   Mesonet

            Mesonet station KCHJ Sunlight Basin 8 E
            (WYDOT).

0410 PM     Non-Tstm Wnd Gst 5 E Ervay               42.86N 107.27W
03/16/2025  M75 MPH          Natrona            WY   Mesonet

            Mesonet station RSNW4 Hiland 16 S.

0737 PM     Non-Tstm Wnd Gst 1 SSW Lander            42.82N 108.73W
03/16/2025  M75 MPH          Fremont            WY   ASOS

            ASOS station KLND Lander Airport.

0310 PM     Non-Tstm Wnd Gst 3 NE Lander             42.85N 108.68W
03/16/2025  M74 MPH          Fremont            WY   Mesonet

            Mesonet station PC259 Wyopo.

0310 AM     Non-Tstm Wnd Gst 8 E Sunlight Basin      44.74N 109.38W
03/17/2025  M72 MPH          Park               WY   Mesonet

            Mesonet station PC396 Dead Indian Ridge.

0100 AM     Non-Tstm Wnd Gst 3 WNW Teton Village     43.60N 110.87W
03/17/2025  M71 MPH          Teton              WY   Mesonet

            Mesonet station JHS Jackson Hole - Summit
            (BTAVAL).

0247 AM     Non-Tstm Wnd Gst 14 WSW Buffalo          44.31N 106.98W
03/17/2025  M71 MPH          Johnson            WY   Mesonet

            Mesonet station SPKW4 Buffalo 18 NW.

0732 AM     Non-Tstm Wnd Gst 4 SE Evansville         42.84N 106.20W
03/17/2025  M71 MPH          Natrona            WY   Mesonet

            Mesonet station WY61 I25 - Hat Six.

0222 PM     Non-Tstm Wnd Gst 6 NW Mills              42.90N 106.47W
03/16/2025  M68 MPH          Natrona            WY   ASOS

            ASOS station KCPR Casper Airport.

0300 PM     Non-Tstm Wnd Gst 6 SE Casper             42.77N 106.25W
03/16/2025  M68 MPH          Natrona            WY   Mesonet

            Mesonet station PC392 Claude Creek.

0550 PM     Non-Tstm Wnd Gst 7 N Bairoil             42.34N 107.57W
03/16/2025  M68 MPH          Fremont            WY   Mesonet

            Mesonet station CAMW4 Muddy Gap 7 SW.

1101 PM     Non-Tstm Wnd Gst 12 W Fort Washakie      42.98N 109.12W
03/16/2025  M68 MPH          Fremont            WY   Mesonet

            Mesonet station WRVW4 Fort Washakie 10 W.

0315 AM     Non-Tstm Wnd Gst 6 ENE Alta              43.79N 110.93W
03/17/2025  M68 MPH          Teton              WY   Mesonet

            Mesonet station GTFM Freds Mountsin
            (BTAVAL).

0256 PM     Non-Tstm Wnd Gst 2 SSE Casper            42.81N 106.31W
03/16/2025  M67 MPH          Natrona            WY   Mesonet

            Mesonet station WY47 Casper 2.1 SW (WYDOT).

0316 PM     Non-Tstm Wnd Gst 14 N Bar Nunn           43.12N 106.34W
03/16/2025  M67 MPH          Natrona            WY   Mesonet

            Mesonet station KTMH Bar Nunn 13.6 N
            (WYDOT).

0356 PM     Non-Tstm Wnd Gst 6 WNW Sweetwater Statio 42.59N 108.28W
03/16/2025  M67 MPH          Fremont            WY   Mesonet

            Mesonet station KBVR Beaver Rim (WYDOT).

1230 AM     Non-Tstm Wnd Gst 24 ESE Buffalo          44.20N 106.26W
03/17/2025  M66 MPH          Johnson            WY   Mesonet

            Mesonet station WY3 Ucross 28 SE (WYDOT).

0548 PM     Non-Tstm Wnd Gst Natrona                 43.03N 106.80W
03/16/2025  M65 MPH          Natrona            WY   Mesonet

            Mesonet station WY45 Natrona (WYDOT).

0230 PM     Non-Tstm Wnd Gst 13 SE Evansville        42.72N 106.11W
03/16/2025  M63 MPH          Natrona            WY   Mesonet

            Mesonet station PC459 Muddy Creek.

0538 PM     Non-Tstm Wnd Gst 2 NE Mills              42.87N 106.34W
03/16/2025  M62 MPH          Natrona            WY   Mesonet

            Mesonet station WY50 Mills 2 NE (WYDOT).

0342 PM     Non-Tstm Wnd Gst 10 WSW Grass Creek      43.89N 108.85W
03/16/2025  M61 MPH          Hot Springs        WY   Mesonet

            Mesonet station GCRW4 Meeteetse 10 S.

0905 PM     Non-Tstm Wnd Gst 8 WNW Lander            42.89N 108.86W
03/16/2025  M60 MPH          Fremont            WY   Mesonet

            Mesonet station EW0138 Lander 7 NW.

1130 PM     Non-Tstm Wnd Gst 1 NNW Buffalo           44.36N 106.71W
03/16/2025  M60 MPH          Johnson            WY   Mesonet

            Mesonet station GW1458 BUFFALO.

1142 AM     Non-Tstm Wnd Gst 2 SE Hiland             43.09N 107.32W
03/17/2025  M60 MPH          Natrona            WY   Mesonet

            Mesonet station KHLD Hiland 2.4 SE (WYDOT).

0955 PM     Non-Tstm Wnd Gst 13 S Thermopolis        43.47N 108.23W
03/16/2025  M59 MPH          Hot Springs        WY   AWOS

            AWOS station KTBX Boysen Peak.

0150 AM     Non-Tstm Wnd Gst 12 W Daniel             42.86N 110.30W
03/17/2025  M59 MPH          Sublette           WY   Mesonet

            Mesonet station PC452 Cottonwood Merna.

0159 AM     Non-Tstm Wnd Gst 3 NNW Buffalo           44.38N 106.72W
03/17/2025  M59 MPH          Johnson            WY   ASOS

            ASOS station KBYG Buffalo Airport.

0416 PM     Non-Tstm Wnd Gst 6 W Alcova              42.56N 106.85W
03/16/2025  M58 MPH          Natrona            WY   Mesonet

            Mesonet station KPAT Alcova 7 W (WYDOT).

0750 PM     Non-Tstm Wnd Gst 3 WNW Lander            42.85N 108.78W
03/16/2025  M58 MPH          Fremont            WY   Mesonet

            Mesonet station PC453 Baldwin Creek.

0300 AM     Non-Tstm Wnd Gst 1 WNW Clark             44.90N 109.17W
03/17/2025  M58 MPH          Park               WY   Mesonet

            Mesonet station DW7095 Clark.

0350 PM     Non-Tstm Wnd Gst 12 E Worland            44.03N 107.73W
03/16/2025  M57 MPH          Washakie           WY   Mesonet

            Mesonet station PC457 Hidden Dome.

0552 PM     Non-Tstm Wnd Gst 8 S Casper              42.71N 106.35W
03/16/2025  M56 MPH          Natrona            WY   Mesonet

            Mesonet station CMRW4 Casper 8 S.

1245 AM     Non-Tstm Wnd Gst 15 ESE Moran Junction   43.72N 110.26W
03/17/2025  M56 MPH          Teton              WY   Mesonet

            Mesonet station GROBT Grouse Mountain
            (BTAVAL).

0100 AM     Non-Tstm Wnd Gst 2 SSW Buffalo           44.32N 106.71W
03/17/2025  M56 MPH          Johnson            WY   Mesonet

            Mesonet station PC460 Buffalo South.

0310 PM     Non-Tstm Wnd Gst 17 SSW Midwest          43.18N 106.34W
03/16/2025  M55 MPH          Natrona            WY   Mesonet

            Mesonet station PC576 Horse Ranch Creek.

0312 PM     Non-Tstm Wnd Gst 3 S Worland             43.97N 107.95W
03/16/2025  M55 MPH          Washakie           WY   ASOS

            ASOS station KWRL Worland Airport.

0408 PM     Non-Tstm Wnd Gst 3 ENE Granger           41.62N 109.92W
03/16/2025  M55 MPH          Sweetwater         WY   Mesonet

            Mesonet station UP186 Granger 3 NE.

0546 PM     Non-Tstm Wnd Gst 4 NNW Hudson            42.95N 108.61W
03/16/2025  M55 MPH          Fremont            WY   Mesonet

            Mesonet station SHPW4 Hudson 3 NNW.

1140 PM     Non-Tstm Wnd Gst 15 NNE Mayoworth        44.02N 106.64W
03/16/2025  M55 MPH          Johnson            WY   Mesonet

            Mesonet station PC578 Purdy East.

0115 AM     Non-Tstm Wnd Gst 7 NE Buffalo            44.42N 106.59W
03/17/2025  M55 MPH          Johnson            WY   Mesonet

            Mesonet station DW9955 Buffalo.

0250 AM     Non-Tstm Wnd Gst 13 WNW Midwest          43.49N 106.51W
03/17/2025  M55 MPH          Johnson            WY   Mesonet

            Mesonet station PC549 Tisdale Mountain.

0200 PM     Non-Tstm Wnd Gst 8 WNW Bar Nunn          42.95N 106.50W
03/16/2025  M54 MPH          Natrona            WY   Mesonet

            Mesonet station FW7361 Casper.

0210 PM     Non-Tstm Wnd Gst 4 NW Calpet             42.33N 110.32W
03/16/2025  M54 MPH          Sublette           WY   Mesonet

            Mesonet station PC398 Hogsback.

0524 PM     Non-Tstm Wnd Gst 1 SW Evansville         42.86N 106.27W
03/16/2025  M54 MPH          Natrona            WY   Mesonet

            Mesonet station GW4455 EVANSVILLE.

0530 PM     Non-Tstm Wnd Gst 7 S Casper              42.74N 106.35W
03/16/2025  M54 MPH          Natrona            WY   Mesonet

            Mesonet station PC390 Whitcomb Road.

1215 AM     Non-Tstm Wnd Gst 2 NW Teton Village      43.59N 110.85W
03/17/2025  M54 MPH          Teton              WY   Mesonet

            Mesonet station JHBUF Jackson Hole - Buffalo
            Bowl (BTAVAL).

0346 AM     Non-Tstm Wnd Gst 7 SSW Barnum            43.57N 106.98W
03/17/2025  M54 MPH          Johnson            WY   Mesonet

            Mesonet station PCRW4 Barnum 7 SW.

1130 PM     Non-Tstm Wnd Gst 5 WSW Cody              44.50N 109.15W
03/15/2025  M53 MPH          Park               WY   Mesonet

            Mesonet station PC261 Cedar Mountain.

0236 PM     Non-Tstm Wnd Gst 10 ENE Wamsutter        41.72N 107.78W
03/16/2025  M53 MPH          Sweetwater         WY   Mesonet

            Mesonet station KCTD Wamsutter 10.5 E
            (WYDOT).

0242 PM     Non-Tstm Wnd Gst 1 S Bar Nunn            42.91N 106.35W
03/16/2025  M53 MPH          Natrona            WY   Mesonet

            Mesonet station FW2904 Bar Nunn.

0406 PM     Non-Tstm Wnd Gst 8 N Meeteetse           44.27N 108.87W
03/16/2025  M53 MPH          Park               WY   Mesonet

            Mesonet station KMTR Meeteetse 8 N (WYDOT).

0110 AM     Non-Tstm Wnd Gst 11 W Wapiti             44.47N 109.65W
03/17/2025  M53 MPH          Park               WY   Mesonet

            Mesonet station PC260 Fork.

0152 AM     Non-Tstm Wnd Gst 7 E Moran Junction      43.84N 110.37W
03/17/2025  M53 MPH          Teton              WY   Mesonet

            Mesonet station ERAW4 Moran Jct 7 E.

0440 AM     Non-Tstm Wnd Gst 3 NW Atlantic City      42.53N 108.78W
03/16/2025  M52 MPH          Fremont            WY   Mesonet

            Mesonet station PC285 Skyline.

0435 PM     Non-Tstm Wnd Gst 8 SE Reliance           41.60N 109.07W
03/16/2025  M52 MPH          Sweetwater         WY   ASOS

            ASOS station KRKS Rock Springs Airport.

0550 PM     Non-Tstm Wnd Gst 7 S Casper              42.74N 106.31W
03/16/2025  M52 MPH          Natrona            WY   Mesonet

            Mesonet station PC391 Stag Run.

0140 AM     Non-Tstm Wnd Gst 31 ESE Buffalo          44.22N 106.10W
03/17/2025  M52 MPH          Johnson            WY   Mesonet

            Mesonet station KDHS Echeta 20 SW (WYDOT).

0220 AM     Non-Tstm Wnd Gst 11 SE Wapiti            44.37N 109.25W
03/17/2025  M52 MPH          Park               WY   Mesonet

            Mesonet station PC462 Irma Lake.

0258 AM     Non-Tstm Wnd Gst 4 N Moose               43.71N 110.71W
03/17/2025  M52 MPH          Teton              WY   Mesonet

            Mesonet station GTGW4 Moose 4 N.

0356 PM     Non-Tstm Wnd Gst 20 NE Opal              41.94N 110.00W
03/16/2025  M51 MPH          Sweetwater         WY   Mesonet

            Mesonet station KSHC Shute Creek.

0410 PM     Non-Tstm Wnd Gst 5 W Fossil Butte Nation 41.85N 110.85W
03/16/2025  M51 MPH          Lincoln            WY   Mesonet

            Mesonet station PC256 Nugget Canyon.

0210 PM     Non-Tstm Wnd Gst 11 SW Mills             42.73N 106.52W
03/16/2025  M50 MPH          Natrona            WY   Mesonet

            Mesonet station PC250 North Platte.

0538 PM     Non-Tstm Wnd Gst 5 SE Reliance           41.62N 109.12W
03/16/2025  M50 MPH          Sweetwater         WY   Mesonet

            Mesonet station WY10 Reliance 5.2 SE
            (WYDOT).

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 winter storm. Local standard time, as filed.

Winter Storm, Teton & Gros Ventre Mountains

When
March 17, 9:00 PM MST to March 18, 12:00 PM MST
Where
Teton & Gros Ventre Mountains forecast zone
Reported by
Other Federal Agency
Coordinates
43.002, -109.948 (the zone’s center; the record gives no point)

At the top of the Jackson Hole Ski Resort, 12 inches of new snow fell.

Winter Storm, Yellowstone National Park

When
March 17, 10:00 PM MST to March 18, 12:00 PM MST
Where
Yellowstone National Park forecast zone
Reported by
SNOTEL
Coordinates
44.228, -110.089 (the zone’s center; the record gives no point)

Over 12 inches of new snow fell at Old Faithful and Snake River.

Winter Storm, Absaroka Mountains

When
March 17, 11:00 PM MST to March 18, 6:00 PM MST
Where
Absaroka Mountains forecast zone
Reported by
SNOTEL
Coordinates
43.760, -108.887 (the zone’s center; the record gives no point)

Many SNOTEL sites reported over 12 inches of new snow, including a maximum of 20 inches at the Marquette SNOTEL site.

Winter Storm, Northeast Johnson County

When
March 18, 1:00 AM MST to 10:00 PM MST
Where
Northeast Johnson County forecast zone
Reported by
Trained Spotter
Coordinates
44.039, -106.585 (the zone’s center; the record gives no point)

Up to 8 inches of snow fell in Buffalo. The snow was accompanied by wind gusts as high as 50 mph on the afternoon of March 18th, bringing local blizzard conditions that resulted in the closures of Interstates 25 and 90 for a time.

Winter Storm, Upper Wind River Basin

When
March 18, 2:00 AM MST to 9:00 AM MST
Where
Upper Wind River Basin forecast zone
Reported by
Trained Spotter
Coordinates
43.041, -108.630 (the zone’s center; the record gives no point)

Trained spotters reported 10 inches of new snow near Dubois.

Winter Storm, Bighorn Mountains Southeast

When
March 18, 5:00 AM MST to 6:00 PM MST
Where
Bighorn Mountains Southeast forecast zone
Reported by
SNOTEL
Coordinates
43.635, -107.022 (the zone’s center; the record gives no point)

The Little Goose SNOTEL site reported 14 inches of new snow.

Winter Storm, Lander Foothills

When
March 18, 6:00 AM MST to 4:00 PM MST
Where
Lander Foothills forecast zone
Reported by
CoCoRaHS
Coordinates
43.041, -108.630 (the zone’s center; the record gives no point)

Anywhere from 6 to 9 inches of new snow fell in the higher elevations to the west and southwest of Lander.

Winter Storm, Wind River Mountains East

When
March 18, 7:00 AM MST to 9:00 PM MST
Where
Wind River Mountains East forecast zone
Reported by
SNOTEL
Coordinates
42.904, -109.273 (the zone’s center; the record gives no point)

At the Townsend Creek SNOTEL site, 15 inches of new snow fell. At retired NWS meteorologist measured 18 inches of new snow at Bruce's Campground.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2025Every state in 2025This day in weather historyWarnings in Wyoming, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1247693, 1247689, 1247690, 1247692, 1247694, 1247691, 1247696, 1247695.